What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 29, 3:39 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 29, 3:39 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
439 PM CDT Thu Jul 29 2021
.Discussion...
Issued at 438 PM CDT THU JUL 29 2021
Key Messages:
- Ongoing afternoon heat index values between 105 and 110 will
persist through several more hours before cooling this evening.
- Heat index readings near 105 will occur south/west of a cold front
Friday afternoon.
- Multiple days of heat this week will lead to a dangerous
cumulative effect of potential heat-related illness on Friday
afternoon. Therefore, an excessive heat warning has been issued.
Main focus this afternoon and evening will be ongoing dangerous heat
indicies, followed by a chance for scattered thunderstorms along a
sagging southward cold front. Best window for thunderstorms is
expected between 5pm and midnight. Deep layer flow is seasonably
weak, with moderate instability of 2000-3000 J/kg. A short window of
2-4 hours of robust convection is possible, where storms may become
briefly strong to severe, with gusty winds and locally heavy
rainfall the primary threat.
Thereafter, scattered non-severe convection will be possible along
and post-frontal overnight into Friday. Heat concerns will remain
Friday afternoon in areas south of the cold front, and with multiple
days of heat this week, will lead to a dangerous cumulative effect
of potential heat-related illness. Therefore, an excessive heat
warning has been issued. By Friday evening, an MCS is expected to
develop upstream over eastern Nebraska, and drop southeastward into
portions of northern Missouri overnight. The complex will likely be
in a weakening phase upon its arrival to the CWA, although a few
areas of strong wind gusts will remain possible. Otherwise,
widespread precipitation is expected Saturday morning across the
northeast 2/3rds of the CWA. Temperatures will cool this weekend
into much of next week.
&&
.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1226 PM CDT THU JUL 29 2021
VFR conditions through the period. Scattered thunderstorms are
expected to remain to the north of terminal space during the
forecast period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 9 PM CDT Friday for KSZ025-057-060-
102>105.
MO...Heat Advisory until 9 PM CDT this evening for MOZ001>008-011>017-
021>025-030>033-038>040-046.
Excessive Heat Warning until 9 PM CDT Friday for MOZ020-028-029-
037-043>045-053-054.
&&
Discussion...Blair
Aviation...BlairHazardous weather outlook, Jul 29, 4:07 AM CST, 15 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
507 AM CDT Thu Jul 29 2021
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
507 AM CDT Thu Jul 29 2021
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Heat and humidity will create heat index values of 105 to 110 F
this afternoon.
Strong to severe thunderstorms are possible late this afternoon and
through the evening north of Interstate 70. Strong winds and hail
will be the primary threat with any storm that develops.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
On Friday, hot and humid conditions are expected south of a line
from the KC metro to Sedalia Missouri. Heat index values south and
west of this line could approach 105 F. A Heat Advisory is in effect
for this area.
Showers and thunderstorms will be possible along and behind the
front late Friday. A few of these storms could become strong to
marginally severe.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 29, 4:26 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
526 PM CDT Thu Jul 29 2021
MOZ006-015-016-292315-
Grundy MO-Mercer MO-Sullivan MO-
526 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY...
SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 615 PM
CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spickard, or 14 miles north of Trenton, moving southeast at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Spickard, Galt, Humphreys, Tindall, Harris, Osgood, Modena and Mill
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4029 9371 4039 9363 4032 9325 4013 9331
4005 9353
TIME...MOT...LOC 2225Z 322DEG 9KT 4028 9352
KurtzSpecial weather statement, Jul 29, 5:08 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
608 PM CDT Thu Jul 29 2021
MOZ006-015-016-300000-
Grundy MO-Mercer MO-Sullivan MO-
608 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRUNDY...SOUTHERN MERCER
AND CENTRAL SULLIVAN COUNTIES UNTIL 700 PM CDT...
At 607 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spickard to 8 miles north of Galt to 7
miles northwest of Milan. Movement was east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Milan, Spickard, Galt, Humphreys, Tindall, Harris, Osgood and Reger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4019 9286 4018 9285 4011 9311 4012 9361
4024 9376 4028 9376 4030 9347 4034 9312
TIME...MOT...LOC 2307Z 285DEG 12KT 4026 9365 4025 9340 4026 9324
KurtzSpecial weather statement, Jul 29, 5:42 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
642 PM CDT Thu Jul 29 2021
MOZ016-017-024-300030-
Adair MO-Linn MO-Sullivan MO-
642 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR...NORTHEASTERN
LINN AND EASTERN SULLIVAN COUNTIES UNTIL 730 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Milan, moving southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Milan, Green City and Winigan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4014 9270 4003 9281 4004 9285 4000 9285
3996 9302 4027 9317 4032 9305
TIME...MOT...LOC 2341Z 323DEG 12KT 4021 9305
KurtzSpecial weather statement, Jul 29, 6:24 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
724 PM CDT Thu Jul 29 2021
MOZ005-014-015-023-024-300115-
Grundy MO-Daviess MO-Livingston MO-Linn MO-Harrison MO-
724 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIESS...WESTERN
LINN...SOUTHERN GRUNDY...SOUTHEASTERN HARRISON AND NORTHERN
LIVINGSTON COUNTIES UNTIL 815 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bethany to near Gilman City to Trenton to
9 miles southwest of Galt to 6 miles northwest of Linneus. Movement
was south at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chillicothe, Trenton, Brookfield, Jamesport, Meadville, Gilman City,
Laclede, Linneus, Wheeling, Chula, Laredo, Coffey, Jameson, Brimson
and Spring Hill.
This includes Interstate 35 in Missouri between mile markers 82 and
90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3998 9403 3987 9376 3982 9355 3977 9336
3974 9304 3995 9319 4007 9348 4014 9365
4021 9384 4025 9409
TIME...MOT...LOC 0024Z 342DEG 9KT 4021 9401 4014 9381 4007 9363 4000
9346 3993 9328
KurtzSpecial weather statement, Jul 29, 7:04 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
804 PM CDT Thu Jul 29 2021
MOZ004-013-014-300145-
Daviess MO-De Kalb MO-Gentry MO-
804 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIESS...SOUTHERN
GENTRY AND DEKALB COUNTIES UNTIL 845 PM CDT...
At 804 PM CDT, Doppler radar was tracking a strong thunderstorm near
King City, or 9 miles north of Maysville, moving southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Maysville, King City, Pattonsburg, Darlington, Weatherby, Mcfall,
Amity, Fairport, Ford City and Santa Rosa.
This includes Interstate 35 in Missouri between mile markers 73 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4015 9460 4023 9446 4005 9406 3985 9421
3982 9452
TIME...MOT...LOC 0104Z 316DEG 13KT 4003 9440
KlausSpecial weather statement, Jul 29, 7:09 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
809 PM CDT Thu Jul 29 2021
MOZ005-014-015-022>025-031>033-040-300200-
Grundy MO-Carroll MO-Macon MO-Chariton MO-Daviess MO-Livingston MO-
Randolph MO-Linn MO-Caldwell MO-Harrison MO-Howard MO-
809 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHARITON...RANDOLPH...DAVIESS...
LINN...SOUTHWESTERN GRUNDY...NORTHEASTERN CARROLL...SOUTHEASTERN
HARRISON...NORTHEASTERN CALDWELL...NORTHEASTERN HOWARD...SOUTHERN
MACON AND LIVINGSTON COUNTIES UNTIL 900 PM CDT...
At 808 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pattonsburg to 7 miles
northeast of Breckenridge to 9 miles south of Brookfield to near
Madison. Movement was south at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Moberly, Chillicothe, Trenton, Macon, Brookfield, Marceline,
Gallatin, Salisbury, Huntsville, Brunswick, Bevier, Higbee,
Jamesport, Keytesville, Bucklin, Meadville, Hale, Gilman City,
Breckenridge and Pattonsburg.
This includes Interstate 35 in Missouri between mile markers 66 and
90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3925 9232 3925 9243 3921 9245 3935 9306
3939 9310 3938 9315 3941 9318 3940 9320
3956 9365 3986 9416 4025 9405 4013 9364
3995 9338 3994 9308 3979 9229
TIME...MOT...LOC 0108Z 350DEG 13KT 4004 9401 3985 9372 3965 9313 3946
9232
Pesel